Arkansas, 2015Flash Flooding in Arkansas, June 18 to 19, 2015
June 18 to 19, 2015 · NWS TSA · 2 events in 2 counties and zones
The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th. The center of the remnants moved from south central Oklahoma to near McAlester by late morning on the 18th. The storm then travelled along a path from there to near Stigler, to Fort Smith, Arkansas, to southern Madison County, Arkansas, through the remainder of the 18th. Feeder bands of heavy rain occurred ahead of the circulation center, while the highest rainfall totals occurred near the path of the center. Abnormally high atmospheric moisture (near record high precipitable water for June) made the system very efficient at making rain, with amounts of two to five inches across a large area of eastern Oklahoma and northwestern Arkansas. The highest totals of five to twelve inches occurred from south central Oklahoma, up through portions of northeast and east central Oklahoma, and into northwestern Arkansas. Portions of west central Arkansas received the least amount of rain, which was generally less than two inches. With nearly saturated soils from the excessive rainfall and flooding in May, as well as the heavy rain a few days prior to this event, much of the rain became runoff and resulted in flash flooding across portions of northwestern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 18, 2:53 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 2:53 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT THU JUN 18 2015
.DISCUSSION...
CENTER T.D. BILL CURRENTLY ON EAST CENTRAL OK/WEST AR
LINE HEADED NORTHEAST ABOUT 15 MPH. PRECIP SHIELD BACK
TO JUST WEST OF I-44. BULK PRECIP EAST OF I-44 BY DARK.
BY DAWN RAIN SHIELD SHOULD EASILY CLEAR EASTERN OK AND
CLEAR NORTHWEST ARKANSAS BEFORE NOON FRIDAY. HEAVIEST
RAIN THIS EVENING EAST CENTRAL OK / NORTHWEST ARKANSAS
ESPECIALLY HIGHER TERRAIN OF NORTHWEST ARKANSAS. RAPID
RUN-OFF IN TERRAIN WILL EXACERBATE FLOOD THREAT. FLOOD
WATCH CONTINUES.
ONCE BILL EXITS NORTHEAST...H500 RIDGE BUILDS INTO THE
SOUTHERN PLAINS. DRYING OUT PROCESS WILL BE SLOW FROM
OUR ABUNDANCE OF RAIN. OUR WEATHER WILL FEEL TROPICAL
FROM THE WEEKEND WELL INTO NEXT WEEK. HIGH TEMPERATURE
IN THE UPPER 80S AND LOWER 90S..WHILE DEWPOINTS LINGER
IN THE UPPER 60S AND LOWER 70S. THANKFULLY...NOT MUCH
CHANCE FOR SHOWERS/THUNDER SATURDAY THROUGH THE MIDDLE
OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 87 73 93 / 30 10 0 10
FSM 71 87 71 93 / 100 30 10 10
MLC 70 87 71 90 / 40 10 10 10
BVO 68 86 68 92 / 20 0 0 10
FYV 69 80 64 90 / 100 30 10 10
BYV 69 79 66 90 / 100 60 10 10
MKO 69 85 70 90 / 80 10 10 10
MIO 69 83 68 91 / 80 10 0 10
F10 69 87 71 90 / 30 10 10 10
HHW 71 89 72 91 / 40 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...02
LONG TERM....21Hazardous weather outlook, Jun 18, 4:04 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT THU JUN 18 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 PM CDT THU JUN 18 2015
...HEAVY RAIN POSSIBLE THROUGH THE EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK... .
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS AND FAR EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD RAIN WILL CONTINUE TO DRIFT EASTWARD INTO ARKANSAS THIS
EVENING AND OVERNIGHT. THERE HAS BEEN VERY LITTLE LIGHTNING...BUT
AN ISOLATED THUNDERSTORM REMAINS POSSIBLE INTO THE EVENING.
HEAVIEST RAINFALL CAN BE EXPECTED OVER NORTHWEST ARKANSAS...WHERE
TWO TO FOUR INCHES WILL BE POSSIBLE OVER NIGHT. AROUND AN INCH OF
RAIN WILL BE POSSIBLE OVERNIGHT IN FAR EASTERN OKLAHOMA NORTH OF
INTERSTATE 40. ALL THESE THREATS WILL BE DIMINISHING THROUGH THE
NIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THERE WILL REMAIN A RISK OF THUNDERSTORMS EARLY FRIDAY AS THE
TROPICAL SYSTEM MOVES SLOWLY THROUGH ARKANSAS. BY SATURDAY...THE
COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE POTENTIALLY
HAZARDOUS CONDITIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jun 18, 11:03 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1203 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLASH FLOOD CHECOTAH 35.47N 95.52W
06/18/2015 MCINTOSH OK STORM CHASER
SOME COUNTY ROADS FLOODED.
&&
JDSLocal storm report, Jun 18, 11:15 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1215 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLASH FLOOD GLENPOOL 35.96N 96.01W
06/18/2015 TULSA OK PUBLIC
WATER OVER ROAD AT 26TH STREET WEST OF HIGHWAY 75.
&&
JDSLocal storm report, Jun 18, 2:07 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM FLASH FLOOD TAHLEQUAH 35.92N 94.97W
06/18/2015 CHEROKEE OK PUBLIC
WATER OVER THE ROAD ON THE NORTH SIDE OF TAHLEQUAH VIA
TWITTER
&&
LACYLocal storm report, Jun 18, 2:15 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM FLASH FLOOD 4 S EUFAULA 35.23N 95.58W
06/18/2015 PITTSBURG OK PUBLIC
WATER WASHED OUT PART OF A COUNTY ROAD VIA FACEBOOK
&&
LACYFlash Flood, Washington
- When
- June 18, 5:00 PM CST to 8:30 PM CST
- Where
- Washington County, 0.88 mi NNW of West Fork to 0.87 mi NNW of West Fork
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.942, -94.184
Dye Creek Road was closed due to high water.
Flash Flood, Benton
- When
- June 18, 9:00 PM CST to June 19, 1:00 AM CST
- Where
- Benton County, 3.6 mi N of Maysville to 3.36 mi WNW of Hiwasse
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.451, -94.592
Portions of several roads in the western part of Benton County were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589705, 591942.